Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 104, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 2, 2019, 5:46 PM CDT for Lamar County, Mississippi. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2019, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 2, 2019, 7:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:00 PM CDT | FLASH FLOOD | 1 W West Hattiesburg, MS | VIDEO OF WATER ACROSS THE INTERSECTION OF JACKSON RD AND HWY 98. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WGUS54 KJAN 022246
FFWJAN
MSC073-030045-
/O.NEW.KJAN.FF.W.0104.190802T2246Z-190803T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
546 PM CDT Fri Aug 2 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Lamar County in southeastern Mississippi...
* Until 745 PM CDT.
* At 545 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across much of central and eastern Lamar County. Up to
two inches of rain have already fallen. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Hattiesburg, West Hattiesburg, Purvis, Lumberton and Baxterville.
Additional rainfall amounts of up to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3114 8966 3133 8947
3132 8935 3101 8936 3101 8942 3098 8943
3098 8947
$$
EC2 follow-up statements
802
WGUS74 KJAN 022328
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
628 PM CDT Fri Aug 2 2019
MSC073-030045-
/O.CON.KJAN.FF.W.0104.000000T0000Z-190803T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lamar MS-
628 PM CDT Fri Aug 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHERN LAMAR COUNTY...
At 626 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain continue over the warning area. Up to three inches of rain have
already fallen, and an additional inch of rainfall is possible. This
will lead to flash flooding.
Some locations that will experience flooding include...
West Hattiesburg, Purvis and Baxterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8965 3114 8966 3121 8954 3133 8947
3132 8935 3101 8936 3108 8946 3100 8957
$$
EC617
WGUS74 KJAN 030035
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
735 PM CDT Fri Aug 2 2019
MSC073-030045-
/O.EXP.KJAN.FF.W.0104.000000T0000Z-190803T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lamar MS-
735 PM CDT Fri Aug 2 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN LAMAR COUNTY WILL EXPIRE AT
745 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3100 8965 3114 8966 3121 8954 3133 8947
3132 8935 3101 8936 3108 8946 3100 8957
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:59 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 2, 2:59 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Jackson MS 259 PM CDT Fri Aug 2 2019 .DISCUSSION... Tonight and tomorrow... For today, most of the activity has stayed east of I-55 and things have been minimal to the west. Thunderstorm chances will continue to stick around late this afternoon, but diminish with the loss of heating. Overnight, storms will have dissipated, but lingering cloud cover will help keep minTs in the lower 70s. A mid-level low, over the northern Gulf of Mexico, will push north tonight into AL. As this system continues to push through, thunderstorm chances will increase for the region tomorrow. PWs were showing some 1.84" in forecast soundings showing there will be some deep level moisture in place. While better lapse rates will exist in proximity to the cold core low, deep moisture will keep rates no greater than moist adiabatic. Despite the extensive cloud cover, low level convergence will be sufficient to initiate convection with some breaks in the cloud cover serving to initiate further development later in the day. Some storms may be strong with gusty winds but as of now, confidence isn't great for any severe chances. /JNE/26/ Next week: Somewhat higher than average summertime daily thunderstorm chances will remain through the end of the forecast period. An upper ridge will persist over the western/central CONUS, with troughing in the northeast to Atlantic coast. Through the week, the ridge will build slightly eastward, resulting in an uptick in temperatures in our area. Still, upper flow will remain northwesterly with a steady diet of weak upper disturbances traversing the Atlantic coast trough and tapping into a lingering rich supply of moisture across the region. Somewhat higher rain chances will exist on Sunday as a weak surface trough moves across the area. Lesser coverage is expected Monday into Tuesday as deep layer moisture decreases in the wake of this feature. However, a resurgence of moisture is anticipated Wednesday ahead of an approaching jet streak and shortwave, with somewhat greater rain chances continuing through next Friday. With upper heights increasing toward the end of next week, temperatures will trend slightly upward, with resultant heat indices potentially nearing the triple digits in some areas. /DL/ && .AVIATION... 18Z TAF discussion: Chances for some isolated to scattered thunderstorms will continue for some sites today mainly east of I-55. Other than that, VFR conditions will prevail. Some patchy fog is possible tomorrow morning just before sunrise so some sites may drop to MVFR for a short moment, but conditions will improve as we began to mix out after sunrise./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 90 72 88 / 17 34 21 60 Meridian 71 91 72 89 / 33 39 31 65 Vicksburg 69 91 73 89 / 1 23 18 47 Hattiesburg 71 90 72 88 / 42 45 26 63 Natchez 69 89 72 89 / 9 25 16 49 Greenville 69 90 72 89 / 4 19 19 46 Greenwood 70 89 72 87 / 6 37 23 58 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/26/DL
Hazardous weather outlook, Aug 2, 1:18 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 118 PM CDT Fri Aug 2 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 118 PM CDT Fri Aug 2 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 2, 2:28 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
228 PM CDT Fri Aug 2 2019
MSZ058-022015-
Clarke MS-
228 PM CDT Fri Aug 2 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARKE
COUNTY UNTIL 315 PM CDT...
At 227 PM CDT, Meteorologists were tracking a cluster of strong
thunderstorms near Crandall, over eastern and southern portions of
Clarke County, moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3191 8847 3188 8851 3185 8864 3185 8871
3204 8884 3210 8854 3200 8846
TIME...MOT...LOC 1927Z 057DEG 8KT 3199 8856
ECSpecial weather statement, Aug 2, 5:04 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
504 PM CDT Fri Aug 2 2019
MSZ073-074-022245-
Lamar MS-Forrest MS-
504 PM CDT Fri Aug 2 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
FORREST AND LAMAR COUNTIES UNTIL 545 PM CDT...
At 502 PM CDT, Meteorologists were tracking a cluster of strong
thunderstorms centered near West Hattiesburg. These storms were
moving slowly southwest.
Wind gusts up to r0 mph and torrential rainfall will be possible
with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3113 8966 3142 8953
3140 8932 3101 8936 3101 8942 3098 8943
3098 8947
TIME...MOT...LOC 2202Z 027DEG 4KT 3129 8947
ECSpecial weather statement, Aug 2, 5:04 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
504 PM CDT Fri Aug 2 2019
MSZ073-074-022245-
Lamar MS-Forrest MS-
504 PM CDT Fri Aug 2 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
FORREST AND LAMAR COUNTIES UNTIL 545 PM CDT...
At 502 PM CDT, Meteorologists were tracking a cluster of strong
thunderstorms centered near West Hattiesburg. These storms were
moving slowly southwest.
Wind gusts up to 40 mph and torrential rainfall will be possible
with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3113 8966 3142 8953
3140 8932 3101 8936 3101 8942 3098 8943
3098 8947
TIME...MOT...LOC 2202Z 027DEG 4KT 3129 8947
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:28 PM CDT | Special Weather Statement | JAN | Clarke | 47 min |
| Aug 2, 5:04 PM CDT | Special Weather Statement | JAN | Lamar | 41 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.